Home Forums Introductions My story

This topic contains 74 replies, has 5 voices, and was last updated by  Karen 4 years, 6 months ago.

Viewing 15 posts - 31 through 45 (of 75 total)
  • Author
    Posts
  • #430

    sunny
    Participant

    Thank you Pan,my short term worry is that I am having night sweats and some symptoms of tuberculosis (may be because of the hormone injection they give me after chemo cycle to boost white blood cells). I am on isoniazid already for TB.
    I am ready to undergo another cycle but it just take ten days out of my life and I wanted to be sure that it is giving me some benefit .
    Also if I may ask what cancers this medication may induce to people with Li Fraumeni .
    Can MRI of liver can give us any information at all.
    Surinder

    #431

    Pan
    Keymaster

    Liver MRI is recommended for people with LFS compared to x-ray or CT scan. It doesn’t carry the radiation risk and it gives clear indications of what’s going on in a tumour. As for worrying about future cancers from your current chemo, there is a risk for sure, but these risks are for new cancers 10 years or more from now. In the meantime you have a problem that you have to get rid of [b]now[/b], and unfortunately chemo is one of the best weapons we’ve got, despite all the downsides.

    Pan

    #432

    PaulW
    Participant

    Hi Surinder,

    I’m really sorry to hear you are having such problems with the side effects of your chemotherapy, I know how difficult it can be to get yourself mentally ready for another cycle of the same in these circumstances.

    If your scan after three cycles shows that the chemo is working then perhaps there is something you could discuss with your oncologist that could ease the side effects somewhat without compromising the treatment. There is some research that looks at the effectiveness of Doxorubicin + Ifosfamide vs. Doxorubicin alone. The results are not clear cut but I will quote here one of the research papers on this topic.

    The study I am quoting below is here: http://www.ncbi.nlm.nih.gov/pubmed/19880438

    “Ifosfamide is the third agent having demonstrated efficacy on metastatic soft tissue sarcoma. In our study, ifosfamide did not favorably influence the outcome of metastatic LMS and the combination could be associated with worsened outcome, probably due to increased toxicity. These findings were also consistent with published randomized trials investigating the benefit of the addition of ifosfamide for the
    treatment of all histological subtypes of metastatic soft tissue sarcomas [8, 17–19]. Despite this evidence, combination chemotherapy remains widely administered. In our study, only 42 patients (36%) received mono-chemotherapy. Monotherapy was associated with better dose intensity in doxorubicin (65
    versus 52 mg/m2/3 weeks, P = 0.003). We have known since the 1970s that response rate depends on the scheduled dose [20]. Combination chemotherapy regimens are associated with
    a greater risk of decrease in dose intensity.”

    So if you have a positive result to the scan (and I sincerely hope you do) you could discuss with your oncologist dropping the ifosfamide and taking only the doxorubicin. Also, there is another form of doxorubicin called liposomal doxorubicin which has a lower level of side effects than conventional doxorubicin – that could also be worth looking at and discussing with him.

    Very best wishes,
    Paul.

    #433

    sunny
    Participant

    Hi Paul,
    Thank you very much for taking time to write.My latest scans showed two large tumors have grown to 130mm and small multiple lesions have also increased in size,so oncologist have prescribed me pazopanib 200mg.
    Look like this cancer is unstoppable.There are no other options are given to me so I am trying to get second opinion.Also I am taking metaformin 500mg twice a day.
    I hope new oncologist will be able to give me some more options.

    Surinder

    #434

    sunny
    Participant

    Finally seen new oncologist,he prescribed Gem/tax starting 13th march,hopefully this will work and I will tolerate this well.Any advise about how to deal side effects will be highly appreciated.

    Surinder

    #435

    PaulW
    Participant

    Hi Surinder,

    I’m sorry to hear that you are not having much luck with the treatments you have tried. Doxorubicin did not work for me either and seems to have caused me some heart problems too.

    Gem/Tax was the first chemo regime that I tried. It worked for me, producing some limited shrinkage of my tumours and then giving me around four or five months off treatment before the disease began to progress again. That time off was really precious as my wife and I were able to go on safari to Zambia and also to India which was wonderful.

    The most significant side effect that I had with Gem/Tax was large amounts of fluid retention. This became worse as the treatment went on (I did six cycles in total). The fluid retention caused my legs, feet, hands and arms to swell. I recall going out for dinner to a restaurant one night and having to wear my slippers because I couldn’t get any of my shoes on! Fluid retention is not a terribly common side effect but if you do get my advice to you is to make sure you take good care of your skin in the areas where the swelling occurs. I found that using a cream called ‘doublebase’ morning and night was beneficial. I suspect something like E45 cream would be of similar use.

    I don’t really have any other specific advice. There are lots of people on the ACOR LMS e-mail forum who have had Gem/Tax – I am not sure if you are a member of that list but if not you could join and ask people there for their experiences (although I’ve noted that a lot of replies to that kind of question come from people who had a particularly hard time on the chemo regime in question – so the responses do give perhaps a more negative and worrying impression than is justified). To join the ACOR LMS list follow this link and subscribe:

    http://listserv.acor.org/scripts/wa-ACOR.exe?A0=l-m-sarcoma

    The other chemo that has worked really well for me is trabectedin (yondalis). There is some evidence that this drug works better in people with tumours that do not have functioning P53.

    If you have any more specific questions let me know,
    Paul.

    #437

    sunny
    Participant

    Hi Paul,

    Hope you are doing well and thank you for taking time to write. I have completed 1st cycle of gem/tax and thankfully no major issues so for just bit of flue and mouth sores.
    My genetic test came other day with surprising result which says Gene:TP53 NM_000546.5,Exon nucleotide: 5 c.503A>T ,Amino acid p.His168Leu,classification:unclassified variant.
    and the comment says on the report
    “The hetrozygous TP53 variant c.503A>T;p.His168Leu has been previously reported in relevant databases and the literature as somatic variant.however to our knowledge it has not been previously reported as germline variant and in the absence of further evidence remains unclassified”
    My Geneticist says it has not caused my cancer but who knows.My hospital is not willing to do more research on this due to lack of funding.
    Please let me know what do you think about this result.

    Surinder

    #438

    Pan
    Keymaster

    Hi Sunny,

    What this means is that the TP53 mutation that you have they’ve seen before in cancer cells, but they’ve never seen it before in a germ-line mutation (i.e as an LFS mutation). They ought to now upload your case to the IARC TP53 database so at least it’s recorded. I don’t think it’s the sort of thing that would make a material difference to treatment, which is priority number one.

    Pan

    #439

    sunny
    Participant

    Feeling nervous about my scan due on end of this month after two cycles of Gem/Tax.Main problem with this chemo is joint and muscle pain but this is the price I am willing to pay if it can give me some good results.

    Surinder

    #440

    PaulW
    Participant

    Hi Surinder,

    I hope your scan shows that the gem/tax is working well for you and that your muscle and joint pain improves soon.

    Best Wishes,
    Paul.

    #446

    sunny
    Participant

    Hi All,
    My latest CT scan showed mixed result,on tumour has shrunk slightly while other has grown slightly,small ones are same.Next plan is to have 3 more cycles and have another scan.This stability is coming at a price as day 8th cycle is more tough than day one for few days but unfortunately there is no other option other than to keep fighting.

    Surinder

    #447

    SKH
    Participant

    It’s incredibly tough Surinder. Keep finding the courage to fight it. It’s good that’s there is shrinkage in one tumour and I hope the others will do the same.

    SKH

    #466

    sunny
    Participant

    One tumour continued to shrink but due to inflamation in lungs gem/tax halted,given some steroids for one week.Currently unaware of next plan,just waiting to see doctor tommorow.

    Sunny

    #467

    Pan
    Keymaster

    Hi Surinder. Are you stopping the gem/tax permanently or is it temporary until the lung inflammation reduces?

    #468

    sunny
    Participant

    Hi Pan,
    My main doctor was away today he will be coming back on 26th and other doctors don’t have a plan.They just want the inflammation to go away.Unfortunately,not many sarcoma specialists here.For now got two week break from chemo.I will update on 26th about next treatment plan whether sarcoma specialist wants to continue with gem/tax or change it .

    Surinder

Viewing 15 posts - 31 through 45 (of 75 total)

You must be logged in to reply to this topic.